Alert archive / California / Wind Advisories in 2013

Wind Advisory 2, NWS Hanford, CA

January 17, 2013

NWS Hanford, CA issued this wind advisory at Jan 17, 2013, 9:48 AM PST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jan 17, 2013, 9:48 AM PST (17:48 UTC)
Expired
Jan 17, 2013, 2:44 PM PST
In force
5 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

418 
WWUS76 KHNX 171748
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
948 AM PST THU JAN 17 2013

CAZ092-180000-
/O.CAN.KHNX.FZ.W.0004.000000T0000Z-130117T1800Z/
/O.NEW.KHNX.WI.Y.0002.130117T1748Z-130118T0000Z/
SOUTHEASTERN SAN JOAQUIN VALLEY-
948 AM PST THU JAN 17 2013

...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR THE
GRAPEVINE...
...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY FOR THE GRAPEVINE...WHICH IS IN EFFECT UNTIL 4 PM PST
THIS AFTERNOON. THE FREEZE WARNING HAS BEEN CANCELLED FOR THE
SOUTHEASTERN SAN JOAQUIN VALLEY. 

TEMPERATURES HAVE RISEN ABOVE CRITICAL VALUES ACROSS THE
SOUTHEASTERN SAN JOAQUIN VALLEY.

DOWNSLOPE WINDS FUNNELING THROUGH THE GRAPEVINE HAVE CREATED GUSTS
TO AROUND 55 MPH AT THE BASE OF THE GRAPEVINE AND INTO THE FAR
SOUTH END OF THE SAN JOAQUIN VALLEY.

* WINDS: SOUTHERLY 25 TO 35 MPH WITH GUSTS TO AROUND 55 MPH.

* TIMING: WINDS WILL CONTINUE THROUGH THE AFTERNOON...THEN SUBSIDE
  TOWARD SUNSET.

* LOCATIONS INCLUDE: THE GRAPEVINE WEIGH STATION...THE SOUTH END
  OF THE SAN JOAQUIN VALLEY.

* IMPACTS: GUSTY WINDS MAY MAKE TRAVEL DIFFICULT...ESPECIALLY FOR
  HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST WITH REDUCED
  VISIBILITY ARE POSSIBLE.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ089>091-171900-
/O.CAN.KHNX.FZ.W.0004.000000T0000Z-130117T1800Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-
948 AM PST THU JAN 17 2013

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE FREEZE
WARNING FOR THE CENTRAL AND SOUTHWESTERN SAN JOAQUIN VALLEY. 

TEMPERATURES HAVE RISEN ABOVE CRITICAL VALUES ACROSS THE CENTRAL
AND SOUTHWESTERN SAN JOAQUIN VALLEY.

$$

CAZ095-180000-
/O.NEW.KHNX.WI.Y.0002.130117T1748Z-130118T0000Z/
KERN COUNTY MOUNTAINS-
948 AM PST THU JAN 17 2013

...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR THE
GRAPEVINE...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY FOR THE GRAPEVINE...WHICH IS IN EFFECT UNTIL 4 PM PST
THIS AFTERNOON. 

* WINDS: SOUTHERLY 25 TO 35 MPH WITH GUSTS TO AROUND 55 MPH.

* TIMING: WINDS WILL CONTINUE THROUGH THE AFTERNOON...THEN SUBSIDE
  TOWARD SUNSET.

* LOCATIONS INCLUDE: INTERSTATE 5 OVER THE GRAPEVINE...TEHACHAPI
  PASS...LEBEC.

* IMPACTS: GUSTY WINDS MAY MAKE TRAVEL DIFFICULT...ESPECIALLY FOR
  HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST WITH REDUCED
  VISIBILITY ARE POSSIBLE.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SANGER

WEATHER.GOV/HANFORD
1 follow-up statement
235 
WWUS76 KHNX 172244
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
244 PM PST THU JAN 17 2013

CAZ092-180645-
/O.CAN.KHNX.WI.Y.0002.000000T0000Z-130118T0000Z/
/O.NEW.KHNX.FZ.W.0005.130118T0800Z-130118T1600Z/
SOUTHEASTERN SAN JOAQUIN VALLEY-
244 PM PST THU JAN 17 2013

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST
FRIDAY FOR THE CENTRAL AND SOUTHWESTERN SAN JOAQUIN VALLEY. 

ALTHOUGH THE AIRMASS OVER THE REGION CONTINUES TO MODERATE, DRY
AIR AND STRONG RADIATIONAL COOLING WILL ALLOW FOR YET ONE MORE
NIGHT OF FREEZING TEMPERATURES AT SELECTED LOCATIONS IN THE SAN
JOAQUIN VALLEY.

* TEMPERATURES: FALLING TO NEAR 28 DEGREES.

* TIMING: AFTER MIDNIGHT TONIGHT AND PERSISTING THROUGH 8 AM PST.

* LOCATIONS INCLUDE: BELRIDGE...WASCO

* IMPACTS: GROWERS IN THE COLDEST LOCATIONS SHOULD PROTECT PLANTS
  FROM THE COLD TO AVOID DAMAGE.|ALTHOUGH THE AIRMASS OVER THE
  REGION CONTINUES TO MODERATE, DRY AIR AND STRONG RADIATIONAL
  COOLING WILL ALLOW FOR YET ONE MORE NIGHT OF FREEZING
  TEMPERATURES AT SELECTED LOCATIONS IN THE SAN JOAQUIN VALLEY.

* TEMPERATURES: FALLING TO NEAR 28 DEGREES.

* TIMING: AFTER MIDNIGHT TONIGHT AND PERSISTING THROUGH 8 AM PST.

* LOCATIONS INCLUDE: HANFORD...LEMOORE...MERCED...MADERA...
  FRESNO

* IMPACTS: GROWERS IN THE COLDEST LOCATIONS SHOULD PROTECT PLANTS
  FROM THE COLD TO AVOID DAMAGE.|

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

 FREEZE WARNING MEANS SUB 28 DEGREE TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ095-172345-
/O.CAN.KHNX.WI.Y.0002.000000T0000Z-130118T0000Z/
KERN COUNTY MOUNTAINS-
244 PM PST THU JAN 17 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WIND
ADVISORY FOR THE KERN COUNTY MOUNTAINS. 

WINDS HAVE BEGUN TO SUBSIDE OVER THE GRAPEVINE REGION AND ARE NOT
EXPECTED TO RETURN TO ADVISORY LEVELS. 

$$

CAZ089>091-180645-
/O.NEW.KHNX.FZ.W.0005.130118T0800Z-130118T1600Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-
244 PM PST THU JAN 17 2013

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST
FRIDAY FOR THE CENTRAL AND SOUTHWESTERN SAN JOAQUIN VALLEY. 

|

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB 28 DEGREE TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

DUDLEY

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jan 17, 4:56 AM PST, 4 hours 52 minutes earlier.

Area forecast discussion, Jan 17, 4:56 AM PST, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
456 AM PST THU JAN 17 2013

.SYNOPSIS...
DRY CONDITIONS CONTINUE WITH AREAS OF FROST THIS MORNING. BELOW
NORMAL NIGHTTIME TEMPERATURES WILL CONTINUE FOR AT LEAST ONE MORE
DAY. GRADUAL WARMING WILL OCCUR AS THE UPPER LEVEL HIGH MOVES
FURTHER INTO THE REGION. ABOVE AVERAGE HIGH TEMPERATURES ARE
EXPECTED INTO NEXT WEEK.

&&

.DISCUSSION...
A PACIFIC HIGH PRESSURE RIDGE IS CONTINUING TO BUILD INLAND ACROSS
THE CENTRAL CALIFORNIA INTERIOR. TEMPERATURES AND DEWPOINTS ARE
CURRENTLY RUNNING AT OR JUST A DEGREE OR SO ABOVE READINGS FROM
24 HRS AGO. EXPECT ANOTHER ROUND OF FREEZING TEMPERATURES THIS
MORNING SIMILAR TO YESTERDAY AND A FREEZE WARNING CONTINUES IN
EFFECT THIS MORNING.

MODELS CONTINUE TO TRY TO SHOW THE AIRMASS IN PLACE OVER US
MODIFYING OVER THE NEXT FEW DAYS AS THE RIDGE BUILDS EASTWARD AND
MOISTURE TRENDS UPWARD. THIS WILL HELP TO HOLD OVERNIGHT LOWS UP
SOMEWHAT AND ALLOW FOR SOME VALLEY FOG DEVELOPMENT. FOR NOW WE ARE
HOLDING OFF ON YET ANOTHER VALLEY FREEZE WARNING AFTER THIS
MORNING.

EXPECT DRY CONDITIONS...WITH TEMPERATURES OVER MOST AREAS RUNNING
A LITTLE CLOSER TO CLIMO THROUGH EARLY NEXT WEEK UNDER THE
RIDGE...SLIGHTLY ABOVE CLIMO DURING THE AFTERNOONS. SHORTWAVE
ENERGY DROPPING DOWN THE FRONT OF THE RIDGE WILL HAVE LITTLE
IMPACT EXCEPT CREATING SOME GUSTY WINDS IN THE MOUNTAINS AND
MAINTAINING A CHILLY NORTHEASTERLY FLOW IN THE DESERT REGIONS.

MODELS SHOW A MORE SIGNIFICANT TROUGH DROPPING INTO THE REGION
DURING THE MIDDLE OF NEXT WEEK...BUT HAVE SOME DIFFERENCES IN THE
STRENGTH AND TRAJECTORY. FOR NOW WE CONTINUE TO SHOW JUST SOME
MINUSCULE MAINLY MOUNTAIN POPS ASSOCIATED WITH THIS FEATURE...ALONG
WITH SOME SLIGHTLY COOLING TEMPERATURES.

&&

.AVIATION...
AREAS OF MVFR VISIBILITIES WITH LOCAL IFR VISIBILITIES DUE TO HAZE
AND GROUND FOG IN THE SAN JOAQUIN VALLEY UNTIL 19Z TODAY AND AGAIN
AFTER 07Z FRIDAY. OTHERWISE...VFR CONDITIONS WILL PREVAIL ACROSS
THE CENTRAL CALIFORNIA INTERIOR THROUGH 12Z FRIDAY.

&&

.AIR QUALITY ISSUES...
ON THURSDAY JANUARY 17 2013... FIREPLACE/WOOD STOVE BURNING IS
PROHIBITED IN FRESNO... KERN... KINGS... MADERA AND TULARE
COUNTIES.
FURTHER INFORMATION IS AVAILABLE AT VALLEYAIR.ORG

&&

.CERTAINTY...

THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS MEDIUM.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM.

THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.

&&

.CLIMATE...
             RECORDS
SITE DATE    HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR

KFAT 01-17       72:1920     38:1934     55:1896     20:1888
KFAT 01-18       70:2009     39:1961     58:1896     23:1943
KFAT 01-19       73:1981     39:1940     55:1969     24:1943

KBFL 01-17       72:1920     40:1992     56:1974     23:1903
KBFL 01-18       75:2009     41:1940     55:1974     22:1893
KBFL 01-19       74:1981     41:1940     56:1974     20:1904
&&

.HNX WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING UNTIL 10 AM PST THIS MORNING CAZ089>092.

&&

PUBLIC...JEB
AVN/FW...DURFEE
SYNOPSIS...PJ

WEATHER.GOV/HANFORD
Hazardous weather outlook, Jan 16, 3:08 PM PST, 18 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
308 PM PST WED JAN 16 2013

CAZ089>092-171815-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
308 PM PST WED JAN 16 2013

...FREEZE WARNING THURSDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN
SAN JOAQUIN VALLEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FREEZE WARNING IS IN EFFECT FROM 2 AM PST THURSDAY UNTIL 10AM PST
THURSDAY. FOR MORE INFORMATION PLEASE REFER TO PRODUCT
/ SFONPWHNX /

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

ANDERSEN

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 2:44 PM PSTFreeze WarningHNX17 hr

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.